Alert archive / Wyoming / High Wind Warnings in 2015
High Wind Warning 14, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Nov 3, 2015, 1:17 AM MST for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Nov 3, 2015, 11:00 AM MST. It was in force for 7 hr. 10 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 3, 2015, 1:17 AM MST (08:17 UTC)
- In effect from
- Nov 3, 2015, 11:00 AM MST
- Expired
- Nov 3, 2015, 6:01 PM MST
- In force
- 7 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 3, 11:55 AM MST | NON-TSTM WND GST 59 | 15 Ese Point Of Rocks, WY | MESONET STATION 23 W WAMSUTTER /UP439/ |
| Nov 3, 12:10 PM MST | NON-TSTM WND GST 57 | 28 W Rawlins, WY | SUSTAINED 42 MPH. |
| Nov 3, 12:10 PM MST | NON-TSTM WND GST 68 | 5 E Ervay, WY | MESONET STATION 16 S HILAND /RSNW4/ |
| Nov 3, 12:20 PM MST | NON-TSTM WND GST 61 | 9 W Red Desert, WY | MESONET STATION I 80 - MILE MARKER 157 /WY13/ |
| Nov 3, 12:21 PM MST | NON-TSTM WND GST 60 | 10 Ene Wamsutter, WY | MESONET STATION I 80 - MILE MARKER 184 /KCTD/ |
| Nov 3, 12:26 PM MST | NON-TSTM WND GST 59 | 8 E Rock Springs, WY | ASOS STATION ROCK SPRINGS AIRPORT /RKS/ |
| Nov 3, 12:29 PM MST | NON-TSTM WND GST 59 | 1 S Lander, WY | ASOS STATION LANDER AIRPORT /LND/MEDIA REPORTS LARGE TREE LIMB DOWN ON 800 BLOCK OF LINCOLN STREET |
| Nov 3, 12:52 PM MST | NON-TSTM WND GST 58 | 8 S Casper, WY | MESONET STATION 8 S CASPER /CMRW4/ |
| Nov 3, 1:00 PM MST | NON-TSTM WND GST 58 | 2 Se Hiland, WY | MESONET STATION 2 SE HILAND /KHLD/ |
| Nov 3, 1:50 PM MST | NON-TSTM WND GST 60 | 7 N Bairoil, WY | MESONET STATION 7 SW MUDDY GAP /CAMW4/ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 8.3 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1799 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
755 WWUS75 KRIW 030817 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 117 AM MST TUE NOV 3 2015 ...VERY STRONG WINDS EXPECTED ACROSS PARTS OF CENTRAL WYOMING TODAY... .AN APPROACHING COLD FRONT COMBINED WITH VERY STRONG WINDS ALOFT WILL AID IN PRODUCING A STRONG SOUTH WIND ACROSS THE AREA AS EARLY AS LATE THIS MORNING...CONTINUING INTO THIS EVENING. WYZ030-032300- /O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/ /O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 117 AM MST TUE NOV 3 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THE SOUTH WINDS WILL INCREASE LATER THIS MORNING...BECOMING STRONG AFTER 11 AM...CONTINUING INTO THE EARLY EVENING HOURS. * WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 80. SECURE ANY LOOSE OUTDOOR ITEMS THAT COULD BE LIFTED OR BLOWN AWAY IN THESE STRONG WINDS TUESDAY. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-032300- /O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/ /O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 117 AM MST TUE NOV 3 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTH WINDS WILL DEVELOP AND INCREASE OVER THE AREA THROUGH THIS MORNING. WINDS WILL BECOME STRONG LATE THIS MORNING AND CONTINUE INTO EARLY THIS EVENING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS ON THE AREA ROADS...INCLUDING 287...BETWEEN SWEETWATER REST STOP...JEFFREY CITY AND MUDDY GAP. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-032300- /O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/ /O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 117 AM MST TUE NOV 3 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...SOUTHWEST WIND WILL GRADUALLY INCREASE THROUGH THIS MORNING. WINDS WILL BECOME QUITE STRONG AFTER 11 AM AND PEAK DURING THE LATE AFTERNOON. THESE WINDS WILL LIKELY CONTINUE INTO THE EARLY EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS ON THE AREA ROADS...INCLUDING 20 26 BETWEEN HILAND AND CASPER AND EVEN 220 AT TIMES BETWEEN MUDDY GAP AND CASPER. SECURE LOOSE OUTDOOR ITEMS ALSO THAT MAY BE LIFTED OR BLOWN AROUND IN THESE STRONG WINDS. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ018-032300- /O.UPG.KRIW.HW.A.0015.151103T1800Z-151104T0300Z/ /O.NEW.KRIW.HW.W.0014.151103T1800Z-151104T0300Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 117 AM MST TUE NOV 3 2015 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...VERY STRONG WIND WILL DEVELOP ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS THROUGH THIS MORNING. IT IS LIKELY THAT THESE VERY STRONG WINDS WILL SPREAD INTO THE LANDER FOOTHILLS BETWEEN LATE MORNING AND THIS AFTERNOON. THE WINDS WILL CONTINUE INTO THE EARLY EVENING PERIOD. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON HIGHWAY 287. SECURE LOOSE ITEMS THAT COULD BE LIFTED OR BLOWN AROUND BY THESE STRONG SOUTH WIND. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
2 follow-up statements
102 WWUS75 KRIW 032233 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 333 PM MST TUE NOV 3 2015 ...VERY STRONG WINDS EXPECTED ACROSS PARTS OF CENTRAL WYOMING TODAY... .AN APPROACHING COLD FRONT COMBINED WITH VERY STRONG WINDS ALOFT WILL AID IN PRODUCING A STRONG SOUTH WIND ACROSS THE AREA WHICH WILL CONTINUE INTO EVENING HOURS. WYZ030-040300- /O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 333 PM MST TUE NOV 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG SOUTHERLY WIND WILL CONTINUE INTO THE EARLY EVENING HOURS. * WINDS...SOUTH WIND 30 TO 40 MPH WITH GUSTS TO 60 MPH. GUSTS OF AROUND 60 MPH HAVE BEEN NOTED ACROSS SWEETWATER COUNTY THIS AFTERNOON. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS ON EAST WEST HIGHWAYS SUCH AS INTERSTATE 80. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ019-040300- /O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 333 PM MST TUE NOV 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG SOUTHERLY WINDS WILL CONTINUE INTO THIS EVENING. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS AROUND 60 MPH. GUSTS UP TO 60 MPH HAVE BEEN REPORTED THIS AFTERNOON. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS ON THE AREA ROADS...INCLUDING 287...BETWEEN SWEETWATER REST STOP...JEFFREY CITY AND MUDDY GAP. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ020-040300- /O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 333 PM MST TUE NOV 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...STRONG SOUTHWESTERLY WINDS WILL LIKELY CONTINUE INTO THE EARLY EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. WIND GUSTS UP TO 68 MPH HAVE BEEN REPORTED ACROSS CENTRAL NATRONA COUNTY. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR VERY STRONG CROSSWINDS ON THE AREA ROADS...INCLUDING 20 26 BETWEEN HILAND AND CASPER AND EVEN 220 AT TIMES BETWEEN MUDDY GAP AND CASPER. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ WYZ018-040300- /O.CON.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/ LANDER FOOTHILLS- INCLUDING THE CITY OF...LANDER 333 PM MST TUE NOV 3 2015 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * TIMING...VERY STRONG WIND ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS AND ACROSS THE LANDER FOOTHILLS WILL CONTINUE INTO THE EARLY EVENING PERIOD. * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. WINDS UP TO 59 MPH HAVE BEEN REPORTED AT LANDER. * IMPACTS...TRAVELERS SHOULD BE PREPARED FOR STRONG CROSSWINDS ON HIGHWAY 287. ADDITIONALLY...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY WITH THE STRONG WINDS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
007 WWUS75 KRIW 040101 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 601 PM MST TUE NOV 3 2015 WYZ018>020-030-040215- /O.CAN.KRIW.HW.W.0014.000000T0000Z-151104T0300Z/ LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...LANDER...JEFFREY CITY...CASPER... WAMSUTTER 601 PM MST TUE NOV 3 2015 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS ACROSS SOUTHERN AND CENTRAL WYOMING HAVE DECREASED TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. WIND SPEEDS ARE EXPECTED TO STAY BELOW HIGH WIND CRITERIA TONIGHT. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 2, 10:32 PM MST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 2, 10:32 PM MST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1032 PM MST MON NOV 2 2015 .SHORT TERM...TONIGHT THROUGH TUESDAY (ISSUED AT 311 PM MDT) WEAK BUT MOIST UPGLIDE CONTINUES ACROSS THE NW THIS AFTERNOON WITH PERIODS OF LIGHT TO MODERATE PCPN CONTINUING IN THE NW. A FEW AREAS OF HEAVIER SNOW IN THE BAND TO THE WEST ALONG OUR WARM FRONT /SHORTWAVE AREA WITH A LITTLE JET SUPPORT POSSIBLY. MOST OF IT HAS STAYED WEST OF THE BORDER BUT A RECENT PIECE CAME ACROSS WITH SOME BRIEF HEAVIER SNOW AND BIG SNOWFLAKES IN THE TETONS. WEAK UPGLIDE IN CENTRAL WYO BEHIND OUR WEAK FRONTAL BOUNDARY THAT DEVELOPED OVERNIGHT IS KEEPING TEMPS DOWN OVER YESTERDAY'S BALMY READINGS. MAIN MODEL TRENDS SINCE YESTERDAY IS A SLOWER EVOLUTION AND FURTHER WEST TRACK WITH OUR SYSTEM ON TUESDAY. END RESULT IS MUCH WARMER POTENTIAL...LIKE 60S...EAST OF THE DIVIDE WITH ONLY THE FAR NORTHERN ZONES POSSIBLY HOLDING IN THE COOLER AIR. THE DEVELOPING SURFACE LOW THAT MOVES QUICKLY NEWD FROM WESTERN WYO TO CENTRAL WYOMING DURING THE AFTERNOON WILL LIKELY RESULT IN STRONG SOUTH WINDS DEVELOPING FOR MANY AREAS OF SRN AND CENTRAL WYOMING ON TUESDAY. SOME OF THAT WIND MAY EVEN SURFACE TONIGHT. FIRST IN THE SOUTH AND THEN TRYING TO WORK DOWN OFF THE WIND RIVERS AND ALSO THE WIND CORRIDOR OVERNIGHT. SOME WIND SHEAR POTENTIAL FOR OUR NEARBY TAF SITES LIKE LND...CPR AND POSSIBLY RIW. LANDER WILL HAVE TO BE WATCHED FOR WIND MIXING DOWN LATER TONIGHT. ALL AREAS WILL BE WINDY TO VERY WINDY FROM SWEETWATER AND SUBLETTE NORTH THROUGH FREMONT AND NATRONA AND WORKING ITS WAY INTO AT LEAST THE SOUTHERN PART OF THE BIG HORN BASIN AND SRN JOHNSON. SOME OF THESE WINDS COULD APPROACH HIGH WIND. OUT WEST...THE UPGLIDE PATTERN SHOULD KEEP SOME SNOW GOING IN THE NW TONIGHT FOR AT LEAST THE NW HALF OF THE PARK BUT A BREAK OR SIGNIFICANT LIGHTENING IS LIKELY IN THE TETONS AND POSSIBLY SERN HALF OF YNP. SNOW WILL REDEVELOP TUESDAY MORNING WITH A BURST/PERIOD OF HEAVY SNOW WITH FROPA FROM LATE MORNING INTO THE AFTERNOON. LOWER ELEVATIONS MAY STAY SNOW DURING THE AFTERNOON BUT IT COULD BE CLOSE TOWARDS THE END OF THIS PERIOD. WIND SHOULD ALSO INCREASE ACROSS MOST OF THE WIND AHEAD OF AND WITH FROPA LATER TONIGHT INTO TUESDAY. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY STRONG WINDS WILL REMAIN OVER THE WIND CORRIDOR INTO TUESDAY EVENING...BEFORE DIMINISHING OVERNIGHT. ADDITIONALLY...SNOWFALL WILL ALSO BE PRESENT...ESPECIALLY ACROSS THE NORTHWESTERN MOUNTAINS. SWEETWATER COUNTY MAY ALSO SEE AN INCREASE OF PRECIPITATION DURING THE OVERNIGHT HOURS...THOUGH QUESTIONS REMAIN REGARDING COVERAGE OF PRECIPITATION DURING THIS TIME. MODELS HAVE BEEN TRENDING SLOWER AND WARMER RECENTLY...WEAKENING SOME CONCERN FOR THE LONGEVITY OF THE CURRENT WINTRY SYSTEM. SOME AREAS WILL SEE SNOWFALL OR A SNOW-RAIN MIX THAT MAY MAKE ROADWAYS HAZARDOUS DURING THE OVERNIGHT HOURS...INTO WEDNESDAY MORNING. THE TROUGH AXIS WILL WORK ITS WAY THROUGH THE STATE ON WEDNESDAY...AND WILL BASICALLY EXIT THE AREA BY THURSDAY EVENING. AS THE AXIS MOVES THROUGH...PRECIPITATION AND COOLER TEMPERATURES WILL MOVE THROUGH THE STATE IMPACTING BOTH SIDES OF THE CONTINENTAL DIVIDE BEFORE ITS DEPARTURE. SNOWFALL FOR AREAS EAST OF THE DIVIDE IS NOT CURRENTLY EXPECTED TO BE SIGNIFICANT. A DRIER NORTHWEST FLOW REPLACES THIS SYSTEM ON FRIDAY. THIS FLOW WILL BE DIRTY...WITH MOISTURE CONTINUING TO IMPACT NORTHWESTERN WYOMING THROUGH FRIDAY. THIS ADDED MOISTURE WILL KEEP LIGHT SNOWFALL OVER THE HIGHER TERRAIN. BUILDING HIGH PRESSURE THEN ANTICIPATED BY FRIDAY EVENING ACROSS THE AREA...WITH WIDESPREAD DRY CONDITIONS. A WAVE OF LOW PRESSURE MOVING OVER THE PACIFIC NORTHWEST WILL FLATTEN THE RIDGE ON SATURDAY AND SUNDAY AS THE SYSTEM MOVES FURTHER INLAND. MONDAY WILL SEE THE BEGINNINGS OF PRECIPITATION ACROSS THE NORTHWEST ASSOCIATED WITH THIS UPCOMING SYSTEM. MODELS ARE IN SLIGHT DISAGREEMENT WITH THE PROGRESSION OF THIS UPCOMING SYSTEM...BUT THE DIFFERENCES ARE NOT RESULTING IN MUCH OF A PRECIPITATION RELATED VARIANCE. && .AVIATION.../06Z ISSUANCE/ EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES VFR CONDITIONS WILL PREVAIL OVER THE REGION THROUGH THE FORECAST PERIOD. SOME LOW CLOUDS PRODUCING MVFR CONDITIONS WILL OCCUR IN FAR NORTHERN WY...MAINLY NORTH OF A CODY TO GREYBULL LINE OVERNIGHT THROUGH TUESDAY NIGHT. A SOUTH TO SOUTHWEST WIND WILL INCREASE TUESDAY MORNING OVER THE CENTRAL TERMINAL SITES AND THIS WIND WILL ADVANCE INTO NORTHERN WY BY 20Z. HOWEVER...NOT EXPECTING THE SOUTH WIND TO IMPACT KCOD AIRPORT. THE WIND WILL DECREASE BY 03Z WED IN MOST PLACES. ISOLATED SHOWERS ARE EXPECTED OVER NORTHERN WY TUESDAY AFTERNOON AND EVENING. PLEASE CHECK THE LATEST TERMINAL FORECASTS FOR MORE DETAILS. WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL OCCUR OVER NW WY OVERNIGHT INTO TUESDAY MORNING. LOW CLOUDS WILL OCCUR AROUND THE KJAC AIRPORT OVERNIGHT INTO TUE MORNING. A WEATHER SYSTEM WILL IMPACT THIS AREA TUESDAY AFTERNOON SPREADING RAIN SHOWERS AT THE LOWER ELEVATIONS FROM AFTON TO JACKSON. SNOW TO OVER THE NORTHWEST WY MOUNTAINS TUESDAY MORNING THROUGH TUESDAY EVENING. EXPECT AREAS OF MVFR CONDITIONS AND LOCAL IFR CONDITIONS FROM AFTON TO JACKSON AND INTO THE NW MOUNTAINS. IN SOUTHWEST WY VFR CONDITIONS TO PREVAIL THROUGH TUESDAY NIGHT. A GUSTY SOUTH WIND WILL PREVAIL FROM 17Z TUESDAY MORNING THROUGH EARLY TUE EVENING...THEN THE WIND DIMINISHING AFTER 01Z WED. PLEASE CHECK THE LATEST TERMINAL FORECASTS FOR MORE DETAILS. && .FIRE WEATHER... ...ELEVATED FIRE DANGER ACROSS NATRONA COUNTY TUESDAY WITH STRONG SOUTH SOUTHWEST WIND...TEMPERATURES IN THE 60S AND LOWERING RH'S IN THE HIGH TEENS TO LOWER 20S... A SERIES OF UPPER LEVEL DISTURBANCES WILL BRING INCREASED MOISTURE AND A CONTINUING CHANCE OF RAIN AND SNOW TO AREAS WEST OF THE DIVIDE AHEAD OF A ROBUST UPPER LEVEL STORM SYSTEM. NORTHWESTERN WYOMING WILL BE MOST SUSCEPTIBLE THROUGH TODAY....BEFORE PRECIPITATION CHANCES SPREAD EAST OF THE DIVIDE LATER TUESDAY NIGHT AND WEDNESDAY MORNING. SIGNIFICANT SNOWFALL MAY OCCUR WITH THIS STORM ACROSS THE WESTERN MOUNTAINS...ESPECIALLY THE NORTHWEST FORECAST ZONES. EAST OF THE DIVIDE...WINDS WILL TURN OUT OF THE SOUTH SOUTHWEST INTO TUESDAY...BLOWING 20 TO 30 MPH WITH GUSTS 35 TO 40 MPH THROUGH TONIGHT...30 TO 40 MPH WITH GUSTS 50 TO 60 MPH TUESDAY ACROSS PORTIONS OF SOUTHERN AND CENTRAL WYOMING. THE COMBINATION OF WARM TEMPERATURES...VERY STRONG SOUTH TO SOUTHWEST WIND AND MIN RH'S UNDER 20 PERCENT WILL ELEVATE THE FIRE DANGER SIGNIFICANTLY OVER NATRONA COUNTY TUESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR WYZ018>020-030. WINTER WEATHER ADVISORY UNTIL 5 PM MST TUESDAY FOR WYZ001-012. && SHORT TERM...SKRBAC LONG TERM...BRANHAM AVIATION...AR FIRE WEATHER...SKRBAC
Hazardous weather outlook, Nov 2, 2:00 PM MST, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 200 PM MST MON NOV 2 2015 WYZ001>020-022>030-031300- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY- SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 200 PM MST MON NOV 2 2015 ...WINTER WEATHER ADVISORY FOR THE MOUNTAINS OF NORTHWEST WYOMING THROUGH THE DAY ON TUESDAY... ...HIGH WIND WATCH FOR PORTIONS OF CENTRAL WYOMING LATE TUESDAY MORNING THROUGH EARLY TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT PERIODS SNOWFALL OCCURRING ABOVE 7500 FEET IN THE WESTERN MOUNTAINS. SIGNIFICANT SNOW ACCUMULATION IN THE NORTHWEST MOUNTAINS. PLEASE SEE THE WINTER WEATHER ADVISORY FOR MORE DETAILS. STRONG SOUTH TO SOUTHWEST WIND WILL DEVELOP ALONG THE EAST SLOPE OF THE WIND RIVER MOUNTAINS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY TUESDAY AND WEDNESDAY...PERIODS OF SNOW POSSIBLE ACROSS WESTERN WYOMING...MODERATE TO HEAVY AT TIMES. VERY STRONG SOUTH WIND POSSIBLE BETWEEN ROCK SPRINGS...LANDER AND OVER TO CASPER FROM LATE TUESDAY MORNING THROUGH TUESDAY EVENING. VERY STRONG WIND WILL ALSO BLOW ALONG THE EAST SLOPE OF THE CENTRAL MOUNTAIN RANGES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AMOUNTS AND STRONG WIND GUSTS OVER 50 MPH. TEAM RIVERTON
Nearby
High Wind Warnings in Wyoming, 2015Every high wind warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.